Alert archive / Wisconsin / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 3, 2012, 7:16 PM CDT for Pierce County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2012, 7:16 PM CDT (00:16 UTC)
- Expired
- May 3, 2012, 7:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
County Pierce County, WI
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
105 WWUS83 KMPX 040016 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 716 PM CDT THU MAY 3 2012 WIZ024-040045- PIERCE- 716 PM CDT THU MAY 3 2012 AT 712 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PLUM CITY. THIS STORM WAS MOVING EAST AT 10 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BAY CITY. MAIDEN ROCK. PLUM CITY. LAT...LON 4467 9213 4454 9214 4458 9249 4468 9237 TIME...MOT...LOC 0016Z 292DEG 10KT 4467 9228 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 3, 6:45 PM CDT, 31 minutes earlier.
Area forecast discussion, May 3, 6:45 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 645 PM CDT THU MAY 3 2012 .UPDATED FOR AVIATION DISCUSSION BELOW... .DISCUSSION... TSTMS BEGINNING TO REDEVELOP IN S MN IN VICINITY OF OLD OUTFLOW BOUNDARY FROM MORNING CONVECTION. AIRMASS HAS HAD SOME TIME TO RECOVER WITH SUNSHINE...WITH MSAS SHOWING AXIS OF SBLIS FROM B5 TO B8 FROM FRM TOWARD RKX. LOW LEVEL SHEAR VALUES NOT REAL IMPRESSIVE...SO EXPECT MAINLY HAILERS AND SOME POTENTIAL OF HEAVY RAIN WITH CELLS PROPAGATING/REFORMING ALONG BOUNDARY. BOUNDARY SAGS SOUTH LATER TONIGHT INTO FRIDAY AS CANADIAN HIGH PRESSURE BUILDS SLIGHTLY SOUTH. THIS SHOULD FOCUS MOST OF THE SEVERE THREAT S OF OUR AREA...BUT BOUNDARY DOES TRY AND PUSH NORTH IN THE AFTN TOWARD SW MN. HOWEVER...DIRTY SW FLOW CONTINUES TO BRING SHORTWAVES THRU AND MID LEVEL FLOW BACKS (700 MB WINDS) TO PRODUCE FAVORABLE UPGLIDE TO KEEP SHOWERS AND SOME TSTMS IN FORECAST. EXPECT MORE CLOUDS TOMORROW WHICH WILL HOLD BACK TEMPS A FEW DEGREES FROM TODAY. KEPT POPS IN CHANCE RANGE THEN THRU SATURDAY THEN GOING LIKELY LATE SATURDAY INTO SUNDAY AS COLD FRONT AND UPPER TROF MOVES THRU AREA. SHOULD BE A BREAK IN THE SHOWERS FOR MONDAY...BUT SCT MAINLY AFTN AND EVE SHOWERS AND PERHAPS A FEW TSTMS TO RETURN FOR TUESDAY AS COLD UPPER LOW DROPS INTO N MN. 500 MB TEMPS OF B24 SHUD BE SUFFICIENT FOR THE ISOLD TSTM MENTION. COOLER THEN THRU AT LEAST MID WEEK IN DRIER NW FLOW. && .AVIATION.../00Z TAF ISSUANCE/ EVENING CONVECTION LIMITED TO KEAU THROUGH 02Z. THEN MAINLY HIGH CLOUDS AROUND MUCH OF THE NIGHT. CONTINUED THE TREND OF BRINGING A -SHRA INTO KAXN BY 14Z WITH LOWERING CEILINGS TO MVFR AFTER 08-09Z. THE REMAINDER OF THE REGION SHOULD REMAIN DRY THROUGH 12Z FRI. MENTIONED SOME LATE AFTERNOON VCSH AT KAXN AS WELL. THE NAM IS SUGGESTING LOWER STRATUS DEVELOPMENT WITH MOIST NORTHEAST FLOW OFF LAKE SUPERIOR. PREVIOUS FORECAST HAD MVFR CEILINGS OVER MUCH OF THE REGION. LIMITED THAT TO NORTHERN AND EASTERN AREAS FOR NOW AND LEFT IT OUT OF KMSP/KRWF. THIS SHOULD LIFT DURING THE DAY WITH BKN VFR CEILINGS ANTICIPATED MUCH OF THE DAY FRIDAY. ANY REAL CONVECTIVE POTENTIAL SHOULD REMAIN SOUTH AND NORTH OF THE AREA INTO FRIDAY EVENING. NORTHERLY FLOW WILL BECOME MORE EAST LATE TONIGHT AND INCREASE FRIDAY MORNING...GUSTING TO 25 KNOTS OR SO. KMSP...AND CONVECTIVE POTENTIAL WILL REMAIN SOUTH OF THE AREA THROUGH THE NIGHT AS FRONTAL BOUNDARY SAGS SOUTH. MODEL WERE SUGGESTING SOME POTENTIAL OF STRATUS DEVELOPMENT IN MOIST NORTHEAST LOWER LEVEL FLOW OFF LAKE SUPERIOR. THE LATEST RUC AND HRRR SUGGEST THIS WILL NOT OCCUR THIS FAR SOUTH AND WEST...AND MENTIONED SCT020 LATE TONIGHT FOR NOW. SHOULD LIFT TO BKN VFR CEILING DURING THE LATE MORNING WITH INCREASING EASTERLY FLOW...GUSTING AROUND 20 KNOTS POSSIBLE. NEXT CHANCE OF CONVECTION SHOULD REMAIN OUT OF THE PICTURE UNTIL LATER FRIDAY NIGHT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP/DE
Hazardous weather outlook, May 3, 1:25 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 125 PM CDT THU MAY 3 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 125 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING IN SOUTH CENTRAL MINNESOTA. THIS WILL BE DUE TO A FRONT DRAPED ALONG THE MINNESOTA IOWA BORDER. THE MAIN THREAT WILL BE LARGE HAIL...THOUGH A BRIEF ISOLATED TORNADO IN SOUTH CENTRAL MINNESOTA CANNOT BE RULED OUT. OTHER SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH SUNDAY. A FEW OF THESE STORMS MAY BE SEVERE FRIDAY AND SATURDAY... WITH THE BEST CHANCE FOR SEVERE WEATHER IN SOUTHERN MINNESOTA. MORE STORMS WILL BE POSSIBLE AT VARIOUS TIMES SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. TDK
In the hours before
Special weather statement, May 3, 4:25 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 425 PM CDT THU MAY 3 2012 MNZ091-092-032215- FARIBAULT-MARTIN- 425 PM CDT THU MAY 3 2012 ...THUNDERSTORMS MOVING INTO/DEVELOPING OVER FARIBAULT AND MARTIN COUNTIES THROUGH 515 PM CDT... AT 421 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A SEVERE THUNDERSTORM IN NORTHERN IOWA. IT WAS ABOUT 13 MILES SOUTHWEST OF ELMORE. THIS STORM WAS MOVING NORTHEAST AT 20 MPH. IF THIS STORM MAINTAINS ITS PRESENT STRENGTH AND MOVEMENT...WARNINGS MAY BE NEEDED FOR SOUTHERN PORTIONS OF FARIBAULT AND MARTIN COUNTIES. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... EAST CHAIN. ELMORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4363 9395 4351 9396 4350 9443 4362 9440 TIME...MOT...LOC 2123Z 229DEG 17KT 4342 9431
Special weather statement, May 3, 6:19 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 619 PM CDT THU MAY 3 2012 MNZ084-032345- WASECA- 619 PM CDT THU MAY 3 2012 AT 616 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF OTISCO. THIS STORM WAS MOVING NORTHEAST AT 10 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... OTISCO. WASECA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4412 9353 4397 9342 4391 9363 4403 9373 TIME...MOT...LOC 2319Z 235DEG 10KT 4401 9359
Local storm report, May 3, 6:22 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
622 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL WASECA 44.08N 93.50W
05/03/2012 M0.75 INCH WASECA MN TRAINED SPOTTER
&&
DEVINNYLocal storm report, May 3, 6:38 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 1 NE WASECA 44.09N 93.49W
05/03/2012 M1.00 INCH WASECA MN TRAINED SPOTTER
&&
DEVINNYSpecial weather statement, May 3, 7:00 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
700 PM CDT THU MAY 3 2012
MNZ078-040030-
GOODHUE-
700 PM CDT THU MAY 3 2012
AT 656 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WELCH. THIS STORM WAS MOVING EAST AT 25 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WELCH.
RED WING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4449 9281 4461 9271 4461 9260 4460 9256
4458 9255 4456 9254 4457 9251 4455 9244
4445 9249
TIME...MOT...LOC 0000Z 272DEG 23KT 4454 9267Special weather statement, May 3, 7:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 716 PM CDT THU MAY 3 2012 WIZ024-040045- PIERCE- 716 PM CDT THU MAY 3 2012 AT 712 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PLUM CITY. THIS STORM WAS MOVING EAST AT 10 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BAY CITY. MAIDEN ROCK. PLUM CITY. LAT...LON 4467 9213 4454 9214 4458 9249 4468 9237 TIME...MOT...LOC 0016Z 292DEG 10KT 4467 9228
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:00 PM CDT | Special Weather Statement | MPX | Goodhue | 30 min |
| May 4, 2:07 PM CDT | Special Weather Statement | MPX | Redwood | 38 min |
| May 4, 2:33 PM CDT | Special Weather Statement | MPX | Blue Earth, Martin, Watonwan | 57 min |
| May 4, 3:10 PM CDT | Tornado Warning | MPX | Martin | 35 min |
| May 4, 3:40 PM CDT | Tornado Warning | MPX | Martin | 50 min |
| May 4, 4:07 PM CDT | Special Weather Statement | MPX | Blue Earth, Waseca, Watonwan | 38 min |
| May 4, 4:22 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 38 min |
| May 4, 4:32 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 13 min |
| May 4, 5:00 PM CDT | Special Weather Statement | MPX | Faribault | 45 min |
| May 4, 5:41 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 49 min |
| May 4, 5:52 PM CDT | Tornado Warning | MPX | Faribault, Freeborn | 23 min |
| May 4, 6:15 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 45 min |
| May 4, 6:21 PM CDT | Tornado Warning | MPX | Freeborn | 24 min |
| May 4, 6:24 PM CDT | Areal Flood Advisory | MPX | Blue Earth, Faribault, Martin, Watonwan | 3 hr |
| May 3, 7:47 PM CDT | Special Weather Statement | MPX | Pepin | 28 min |
| May 3, 8:08 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire, Pepin | 22 min |
Nearby
Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.